Posted 08 May 2009 - 11:09 PM
I have a problem !!! Ever since i started taking METFORMIN. My little man got way smaller, sometimes he never even makes a showing. I'm 36, NOT READY TO GIVE UP SEX !!!! I blame it on the medication. I was in the hospital (not diabetic reasons) and stopped taking METFORMIN. It was like night and day, the meds were the cause. In the hospital I was given insulin and didn't have the same small problem.
Please Please, I know this could be an embarrassing subject but please help
Posted 09 May 2009 - 08:18 AM
5-10 units Humalog before hi-carb meals only
45 units Lantus at night
Posted 09 May 2009 - 09:16 AM
There are a couple of reasons why it has become the norm to use drugs like Metformin and put off insulin as "a last resort". People don't like needles. Doctors t-h-i-n-k people don't like needles.
If you have weight to lose - lose it. If your diet can be improved - improve it. Take care of your teeth, get plenty of sleep, practice stress management and so on. If you can get off meds your problem is solved. If you still need help then talk to your doctor about quitting Metformin and other oral meds and start on insulin.
Posted 09 May 2009 - 11:35 AM
This is such a big issue in my life, Im exercising everyday and have lost 60lbs. I googled "metformin erectile dysfunction" and found **** like this
Metformin and Erectile Dysfunction
There are several possible side effects of metformin; erectile dysfunction, however, does not appear to be one of them. In fact, it is possible that metformin might actually help with erectile dysfunction by getting blood sugar levels under control.
What the ****
Posted 09 May 2009 - 11:40 AM
You feel you have found a definitive link through observation, so pursue it, get off the particular form of Met you are on. Ask here and at your doctor about alternatives - from different forms of met, to different brands of liver suppressing drugs, to different approaches to treatment completely. Don't waste energy being angry at a web site or the world, use your energy to take control of your condition and treatment.
Some essentials for my blood sugar control: dosing via i:c ratio and cf • basal testing when needed • daily 40 minutes moderate exercise (or close) • carbs somewhere below 120g currently • only eating carbs and carb/fat combos that do not cause a problem spike, with or without insulin.
Posted 11 May 2009 - 09:01 AM
I used to be hard all the time. Literally! For 20 years (15-35) I walked around with the little guy thinking it was ready all the time. Day and night. I never realized most men didn't have that. Then around 35, it stopped being all the time, and was only when it was more appropriate. By 40, it was not every morning anymore, but still functioning when needed. I started to think it had worn itself out from all those years at attention when it was not needed! Around 45 when I was diagnosed, it stopped being ready before she was. It still works every time, but it takes a little coaxing. Now, if I drink, it is not as effective. I have learned to plan for that. That was before Metaformin. Now that I have my blood sugar closer to where it should be, I wake up some mornings with wood again, and it is ready when she is again. Not back to my pre-35 days, but it works like expected.
So, Metaformin is not the cause for me. It is the solution!
BTW: I got my Dr to prescribe Cialias and Lavitra. I didn't see where either one really did much of anything. And at $17 per pill, there are still some left. Maybe some day when it stops working all together, I'll take another one. But not until then. Too expensive for a maybe solution.
Posted 24 April 2010 - 02:10 PM
My wife recently met her primary physician who pointed out the pitfalls of generic medication. I am going to switch back to Glucophage = even if I have to purchase the medication myself.
This is a no brainer decision
Posted 24 April 2010 - 08:56 PM
Diet only No Diabetes Medications
Meds that are for Heart PVC's
Digotoxin 0.075mg D
Warfarin 10mg D
Metoprolol Tart 25mg BID
HBA1c- 02/15/10- 6.4
Posted 17 May 2010 - 03:53 PM
Another variable to throw in, when I let my blood sugar get a little high by not watching my eating (too much potatoes), I get better erections although not quality, when my blood sugar is between about 100 and 140 no erections. Riddle me this batman.
Posted 30 April 2013 - 10:24 AM
I'll finish the rest of my story in just a minute, because I have something else that I want to say that will tie into this.
Now, I do suffer from one side-effect of metformin, and that is that I will get unexpected diarrhea. The diarrhea can happen a couple of times a day, once a day, skip a day, or skip several days. I never know when it will cause it. For this reason, I will skip taking the drug when I will take a long trip, or any occasional situation that could cause embarrassment.
I recently had to take an extended trip, so I had planned to skip the doses while I was on the road, but once I reach my destination, I start back on it. Well, I accidentally forgot to bring my metformin with me altogether, and by the time that I got back home and could start taking it again, 4 days had past. By the 3rd or 4th day, I started having these massive erections, and the only thing that I could think of that changed was that I had been missing all of my doses of metformin. So, I started to question the medicine. This is when I did a Google search and found this forum.
I just started taking the metformin again last night, so I want to see if I have ED again. If I do, I will stop taking it again to see if the erections will come back.
I'm sure that someone may comment that I shouldn't stop taking my metformin, and I agree. but when I was placed on metformin, I weighed 320lbs. and my weight had been there for a while. A year and a half ago, I finally started slowly cutting my weight down, and I'm now at 255. I hope to lose around another 30lbs. before I stop. At that point, I'll be at a normal weight for my height and frame. I'm getting at the point to where my doctor is strongly considering taking me off of the metformin, so that's why I wasn't too concerned about missing the doses during that trip. If my erections do in fact come back, I will tell my doctor what happened, and perhaps he will take me off of it. However, I am also concerned that he might put me onto something else that will have other side effects.
Anyway, if other men are suddenly noticing ED around the time they started taking metformin, I would question how much truly is the diabetes and how much is the metformin. As I mentioned, I made the connection about the diarrhea, but I never made a possible connection about my ED with it. I will stay on my metformin for a week or two to see if the ED comes back, and if it does, I will stay off of it for two weeks to see how my erections are doing.
I will try to report my personal finding back here in a few weeks, but I will also check here to see if there have been any responses.
Posted 01 May 2013 - 08:06 AM
all time high 325 lbs.in 2005
DXed Type 2 2- 2012
8.8 268 2-2012 270 lbs.
7.3 170 3-2012 258
5.9 168 6-2012 240
5.7 149 9-2012 242
avg FBG 120 3-2013 243lbs
Century Senoir Multi-Vitamin
Lisinopril 1x 2.5 mg
Metformin 500x1 started 9 21-2012
500x2 started 10-19-2012
500x4 started 12-26-2012
Posted 03 May 2013 - 10:50 AM
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users